PDA

View Full Version : To the Person Who Took IV Reclast for Osteoporosis



JCY
November 18th, 2016, 04:08 PM
I cannot find your post & failed to write down the person who wrote it, so I can't send a private msg. I didn't have time until today to look up that medication. There is a very long list of side effects! I'm wondering, have you been diagnosed with Paget's Disease? It says this drug is primarily for that, not just osteoporosis. I personally am very leery of all the meds. for osteoporosis. So many of them have very bad side effects, & their effectiveness is not remarkable. I hope by now you are feeling better.

Mimis-quilts
November 18th, 2016, 09:19 PM
JCY, you are correct. Some of these meds can actually cause osteonecrosis, which is dying bone tissue. Taking calcium +D is as good as anything.

cashs_mom
November 18th, 2016, 11:26 PM
I'm a peridonal patient and already have some problems with bone loss in my mouth. My peridontist recommended I not take meds for osteoporisis unless I absolutely have to. So I thought about it and decided not to. I only have osteopenia and so why risk messing up my teeth to take a drug that may or may help and condition that I may or may not really develop. If you have dental/peridontal problems, osteo drugs are a really bad thing and your doctor might not even ask you about them before prescribing

mischiefkat
November 19th, 2016, 12:13 AM
Some bone meds can causes digestive issues heartburn, diarrhea etc. So then the doc orders something for the stomach Prilosec, Nexium, or something similar . What next...those stomach meds can cause a adverse effects on your bones. Net gain to your bone health zero. Even those folks who take Calcium have digestive issues with it....main one being constipation Kathy

mischiefkat
November 19th, 2016, 12:45 AM
Sorry, should have proof read previous post first..... should have said calcium can cause digestive issues... sorry Kathy

JCY
November 20th, 2016, 12:57 AM
One needs to find a balance with taking calcium. If your multi-vitamin has calcium in it, you'll need less supplemental calcium. I had a professional tell me that the body cannot absorb more than 500 mg. of calcium at a time, so it needs to be spread out over the day. And yes, calcium can contribute to constipation.

The heartburn/reflux meds. are another whole can of worms. People pop those pills like candy. Most of those meds were developed to be used short term -- about 4 weeks. Some people have been taking them for years. They'd rather pop a pill than change the way they eat & eliminate foods that aggravate reflux. Yes, that group of meds does have side effects. There was something in the news not long ago about the long term use of reflux meds causing kidney damage. There isn't a drug out there, including common OTC meds like Tylenol & Ibuprofen, that doesn't have a side effect.

Mimis-quilts
November 20th, 2016, 12:44 PM
It's a double edged sword for sure, in regards to calcium vs. reflux meds. Unfortunately, some people, myself included cannot control the reflux & heartburn with just diet. I've tried, without success...plus, osteoporosis runs in the family. So, I take my Prilosec and my calcium every day.